Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adjusting dosages
Jul 1, 1997

I have read that you should increase the dosage of viracept if you are also on viramune. Is this a must? How much should the dosage be increased? Example if you take 3, three times a day for a total of 750 mg. How much viracept exactly should you take?

Response from Dr. Cohen

It's not a must. We know that Viramune affects both Viracept and Crixivan similarly: it lowers their levels by about 25% (which is not all that much, as these things go). The recommendation has been made to "consider" increasing the Crixivan dose from 800 mg to 1000 mg every 8 hours when it's combined with Viramune.

No one has made such a recommendation for Viracept, although many of us try increasing the dose from 750 mg to 1000 mg three times daily, using the Crixivan example as a model. However, since in the original Viracept trials people taking only 500 mg three times daily did pretty well (unless they had very high viral loads to begin with), the dose increase may not be necessary.



Previous
Viracept side effects
Next
How strict is Viracept dosing schedule?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement